Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Nashville, TN

June 2, 2006Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 2, 2006, 11:48 AM CDT for Lawrence County, Tennessee. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2006, 11:48 AM CDT (16:48 UTC)
Expired
Jun 2, 2006, 12:45 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 11:48 AM CDTFLASH FLOODLawrenceburg, TNEMERGENCY MANAGER REPORTED FLOODING ON U.S HIGHWAY 43 AND U.S. HIGHWAY 64 IN LAWRENCEBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 021650
FFWOHX
TNC099-021745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 AM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 1245 PM CDT

* AT 1143 AM CDT...EMERGENCY  MANAGEMENT REPORTED FLOODED HIGHWAYS
IN THE CITY OF LAWRENCEBURG FROM THUNDERSTORMS MOVING THROUGH THE
AREA. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ETHRIDGE AND ROCKDALE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3543 8742 3503 8739 3503 8720 3542 8719

$$
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:58 AM CDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 2:58 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT FRI JUN 2 2006

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY
ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND
THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC
FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH
EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850
MB BOUNDARY JUST WEST OF THE SFC BOUNDARY.

FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT
THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM
ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING.
THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE
FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE
IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY
WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED.

AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING
THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO
PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR
THE EVE.

COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER
SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS
MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT
OF THE FCST FOR NOW.

IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A
FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF
SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL
NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    78  61  83  61 /  70  10  10  10
CLARKSVILLE  77  62  82  61 /  60  10  10  10
CROSSVILLE   74  58  77  54 /  80  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON.
THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS
AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:35 PM CDTFlash Flood WarningOHXMacon115 min
Jun 2, 12:32 PM CDTSevere Thunderstorm WarningOHXBedford58 min
Jun 2, 2:00 PM CDTSevere Thunderstorm WarningOHXWarren30 min
Jun 2, 2:20 PM CDTSevere Thunderstorm WarningOHXVan Buren, White40 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.